Alert archive / South Dakota / Heat Advisories in 2016
Heat Advisory 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this heat advisory at Jun 12, 2016, 3:36 AM CDT for 4 states. It took effect at Jun 12, 2016, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2016, 3:36 AM CDT (08:36 UTC)
- In effect from
- Jun 12, 2016, 12:00 PM CDT
- Expired
- Jun 12, 2016, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Sioux Falls, SD
All 31 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Bon Homme County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Hanson County, SD, Hutchinson County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 39 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1750 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2210 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
160 WWUS73 KFSD 120836 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 336 AM CDT SUN JUN 12 2016 IAZ001>003-012>014-020>022-031-032-MNZ098-NEZ013-014-SDZ053>056- 058>062-064>071-121645- /O.NEW.KFSD.HT.Y.0002.160612T1700Z-160613T0100Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-ROCK-DIXON-DAKOTA-SANBORN-MINER-LAKE- MOODY-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-DOUGLAS-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SIOUX CENTER...ORANGE CITY...ROCK VALLEY...HAWARDEN...HULL... SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...CHEROKEE... STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY... WOONSOCKET...HOWARD...MADISON...ORLAND...FLANDREAU...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... CLAYTON...PARKER...CENTERVILLE...MARION...VIBORG...IRENE... HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON... VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 336 AM CDT SUN JUN 12 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * WEATHER CONDITIONS...TEMPERATURES IN THE MID 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN A HEAT INDEX FROM 95 TO 100 DEGREES THIS AFTERNOON AND EARLY EVENING. * IMPACTS...PROLONGED EXPOSURE TO HOT AND HUMID CONDITIONS MAY LEAD TO HEAT RELATED ILLNESS. EXCESSIVE HEAT MAY ALSO IMPACT THOSE MORE SUSCEPTIBLE TO ILLNESS...INCLUDING CHILDREN...THE ELDERLY AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
3 follow-up statements
011 WWUS73 KFSD 121605 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1105 AM CDT SUN JUN 12 2016 IAZ001>003-012>014-020>022-031-032-MNZ098-NEZ013-014-SDZ053>056- 058>062-064>071-130015- /O.CON.KFSD.HT.Y.0002.160612T1700Z-160613T0100Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-ROCK-DIXON-DAKOTA-SANBORN-MINER-LAKE- MOODY-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-DOUGLAS-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SIOUX CENTER...ORANGE CITY...ROCK VALLEY...HAWARDEN...HULL... SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...CHEROKEE... STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY... WOONSOCKET...HOWARD...MADISON...ORLAND...FLANDREAU...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... CLAYTON...PARKER...CENTERVILLE...MARION...VIBORG...IRENE... HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON... VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 1105 AM CDT SUN JUN 12 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WEATHER CONDITIONS...TEMPERATURES IN THE MID 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN A HEAT INDEX FROM 97 TO 102 DEGREES THIS AFTERNOON AND EARLY EVENING. * IMPACTS...PROLONGED EXPOSURE TO HOT AND HUMID CONDITIONS MAY LEAD TO HEAT RELATED ILLNESS. EXCESSIVE HEAT MAY ALSO IMPACT THOSE MORE SUSCEPTIBLE TO ILLNESS...INCLUDING CHILDREN...THE ELDERLY AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
398 WWUS73 KFSD 122057 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 357 PM CDT SUN JUN 12 2016 IAZ001>003-012>014-020>022-031-032-MNZ098-NEZ013-014-SDZ053>056- 058>062-064>071-130100- /O.CON.KFSD.HT.Y.0002.000000T0000Z-160613T0100Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-ROCK-DIXON-DAKOTA-SANBORN-MINER-LAKE- MOODY-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-DOUGLAS-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SIOUX CENTER...ORANGE CITY...ROCK VALLEY...HAWARDEN...HULL... SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...CHEROKEE... STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY... WOONSOCKET...HOWARD...MADISON...ORLAND...FLANDREAU...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... CLAYTON...PARKER...CENTERVILLE...MARION...VIBORG...IRENE... HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON... VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 357 PM CDT SUN JUN 12 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WEATHER CONDITIONS...TEMPERATURES IN THE MID 90S COMBINED WITH HIGH HUMIDITY LEVELS WILL RESULT IN A HEAT INDEX FROM 97 TO 102 DEGREES THIS AFTERNOON AND EARLY EVENING. * IMPACTS...PROLONGED EXPOSURE TO HOT AND HUMID CONDITIONS MAY LEAD TO HEAT RELATED ILLNESS. EXCESSIVE HEAT MAY ALSO IMPACT THOSE MORE SUSCEPTIBLE TO ILLNESS...INCLUDING CHILDREN...THE ELDERLY AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
576 WWUS73 KFSD 130053 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 753 PM CDT SUN JUN 12 2016 IAZ001>003-012>014-020>022-031-032-MNZ098-NEZ013-014-SDZ053>056- 058>062-064>071-130200- /O.EXP.KFSD.HT.Y.0002.000000T0000Z-160613T0100Z/ LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-ROCK-DIXON-DAKOTA-SANBORN-MINER-LAKE- MOODY-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-DOUGLAS-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SIOUX CENTER...ORANGE CITY...ROCK VALLEY...HAWARDEN...HULL... SHELDON...HARTLEY...SANBORN...SPENCER...LE MARS...CHEROKEE... STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY... WOONSOCKET...HOWARD...MADISON...ORLAND...FLANDREAU...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... CLAYTON...PARKER...CENTERVILLE...MARION...VIBORG...IRENE... HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON... VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 753 PM CDT SUN JUN 12 2016 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... TEMPERATURES AND HEAT INDEX VALUES HAVE BEGUN TO SLIGHTLY COOL...AND WILL CONTINUE A DOWNWARD TREND THROUGH THE EVENING. THEREFORE THE HEAT ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this heat advisory went out at Jun 12, 12:44 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 12, 12:44 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 1244 AM CDT SUN JUN 12 2016 .SHORT TERM...(This evening through Sunday) Issued at 354 PM CDT Sat Jun 11 2016 Still continuing to deal with the weak boundary lingering around in the east. Have modified afternoon pops slightly, to drag convective chances further to the south into Northwest Iowa where cumulus field is developing on Satellite. SPC Meso Analysis page suggests these clouds are developing in an environment of minimal CIN, and nearly 4000 J/kg of CAPE. Again, bulk shear is very weak, but could see hail and wind with storms given strong instability. Expect another diurnal trend with storms this evening into the overnight. 20-30 knot shallow low level jet develops across the central and northern plains overnight. With momentum and cloud debris hanging around, expect another night of record minimum temperatures. Cold front is expected to work through the area tomorrow. While there appears to be a fairly strong cap to keep convection from becoming surface based, appears there will be minimal CIN for elevated storms to develop. Have raised pops some through the afternoon hours tomorrow, especially across the north. Have made little modification to highs tomorrow- generally in the 90s. .LONG TERM...(Sunday night through Saturday) Issued at 354 PM CDT Sat Jun 11 2016 On Sunday night, the GFS is an outlier with the surface cold frontal timing. It has reverted back to its very slow solution of really not bringing the wind shift entirely through the forecast area until late Sunday night and even Monday. As said, this is an outlier with the various other models in that they continue to progress the wind shift through Sunday night and very early Monday morning. A weak short wave passes over the ridge squarely across our forecast area Sunday night and with the cold front acting as a focus, showers and thunderstorms are likely except possibly across our extreme western zones where behind the front they could get missed some. Chances for severe weather exists especially between 00Z and 06Z Monday, where mixed layer CAPE averages 2000 to 3000 j/kg along with very unstable elevated lifted index values. As said yesterday however, bulk shear vectors continue to be a little weak with the model soundings showing a rather unidirectional profile ahead of the cold front. So storm strength will be driven by pure instability, primarily in the slight risk area outlined by SPC, with primarily a multicellular regime mixed with isolated evening supercells. Lows Sunday night will be in the mid 60s to around 70 which leads into Monday. Monday may be somewhat showery as the way it looks now. It is rather stable, with the cold front projected to be south of our area, combined with a southwest flow aloft, almost a pure overrunning pattern with plenty of mid level moisture. High temperatures will be much cooler, with 80 to 85 in store. Then our well advertised large upper trough affects our area Monday night through Wednesday. A leading short wave kicks out Monday night spreading rainfall gradually from west to east, with Tuesday and Tuesday evening still looking quite wet across the entire forecast area. It does not look very unstable Monday night, but instability does return Tuesday afternoon. The question is how much cloud debris and rain cooled air will be around on Tuesday which could greatly limit severe weather. Right now it looks as though pockets of heavy rainfall are a bigger threat Tuesday and Tuesday night. Highs on Tuesday will only be in the upper 70s to lower 80s. Behind the upper low on Wednesday, showers are still possible along and east of the James River valley minus the Sioux City area, with highs in the 70s to around 80. After that, an upper ridge begins to build back in Thursday through Saturday. Both the GFS and ECMWF are showing 850mb temperatures which are more moderate with that ridge then what we are currently experiencing. Therefore at this time expecting highs generally in the 80s Thursday through Saturday. Did raise superblend highs a couple of degrees however as they looked a bit too cool given 850mb temperatures averaging +18 to +20C by Friday and Saturday. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1244 AM CDT Sun Jun 12 2016 Main aviation concern through 06z Monday will be convection. There is general agreement that a cold front will approach KHON during the mid to late afternoon and KFSD after sunset. Some convection is expected to develop along the front during the afternoon and progress eastward during the evening. There is enough confidence that convection will occur to include in a TEMPO group for KFSD and KHON but with convection closer to 06z at KSUX did not include in their forecast. Because we are not expecting a solid line of convection kept both ceilings and visibility VFR with convection although if the core of any cell moved over the TAF site MVFR or even IFR conditions are possible for a brief period. The frontal passage will also result in a wind shift to the northwest later this afternoon and evening...first in KHON and later at KFSD. && .FSD Watches/Warnings/Advisories... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...BT LONG TERM...MJ AVIATION...Schumacher
Hazardous weather outlook, Jun 11, 2:48 PM CDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 248 PM CDT SAT JUN 11 2016 IAZ020-031-032-MNZ071-072-NEZ013-014-SDZ038>040-050-052>071- 122000- PLYMOUTH-WOODBURY-IDA-LINCOLN MN-LYON MN-DIXON-DAKOTA-BEADLE- KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY- BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS- HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- 248 PM CDT SAT JUN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...WEST CENTRAL IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...CENTRAL SOUTH DAKOTA...EAST CENTRAL SOUTH DAKOTA... SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT WEATHER WILL CONTINUE TODAY WITH HIGHS IN THE MID TO UPPER 90S...AND AFTERNOON HEAT INDEX VALUES OF 95 TO 105 DEGREES. A HEAT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HOT WEATHER WILL CONTINUE INTO SUNDAY WITH AFTERNOON HEAT INDEX VALUES WELL UP IN THE 90S. THE HEAT WILL ABATE BY MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY NIGHT INTO MONDAY. A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ001>003-012>014-021-022-MNZ080-081-089-090-097-098-122000- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-CHEROKEE- BUENA VISTA-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK- 248 PM CDT SAT JUN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA AND SOUTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT WEATHER WILL CONTINUE TODAY WITH HIGHS IN THE MID TO UPPER 90S...AND AFTERNOON HEAT INDEX VALUES OF 95 TO 105 DEGREES. A HEAT ADVISORY IS IN EFFECT. ISOLATED STORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO THE EVENING HOURS. IF STORMS ARE ABLE TO DEVELOP HAIL TO THE SIZE OF GOLF BALLS AND 60 MPH WIND GUSTS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HOT WEATHER WILL CONTINUE INTO SUNDAY WITH AFTERNOON HEAT INDEX VALUES WELL UP IN THE 90S. THE HEAT WILL ABATE BY MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY NIGHT INTO MONDAY. A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 430 PM CDT.
Nearby
Heat Advisories in South Dakota, 2016Heat Advisories in Iowa, 2016Heat Advisories in Nebraska, 2016Every heat advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.